Colorado, 2021

Winter Weather in Colorado, February 10 to 11, 2021

February 10 to 11, 2021 · NWS BOU · 5 events in 5 counties and zones

A storm system brought a brief period of light to moderate snowfall to areas in and near the Front Range Foothills and I-25 Corridor. 5 inches at the National Weather Service Office in Boulder, 6 inches near Marshall, Nederland and Genesee, with 2 to 5 inches elsewhere.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A storm system brought a brief period of light to moderate snowfall to areas in and near the Front Range Foothills and I-25 Corridor. Storm totals included: 6.5 inches at the National Weather Service Office in Boulder, 6 inches near Marshall, Nederland and Genesee, with 2 to 5 inches elsewhere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Feb 10, 3:06 PM MST, 54 minutes earlier.

Area forecast discussion, Feb 10, 3:06 PM MST, 54 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
306 PM MST Wed Feb 10 2021

.SHORT TERM...(This evening through Thursday)
Issued at 240 PM MST Wed Feb 10 2021

Westerly flow aloft will continue through the night tonight and
into the day tomorrow with shallow cold air and upslope flow
across the plains. This westerly flow has a little bit of moisture
with it that will continue to fall across the western slopes of
the mountains tonight and tomorrow. The mountain ridges may see
another couple inches of snow but lower elevations should just see
flurries. The decent flow aloft will also allow for gusts to
reach up to 50 mph across the mountain ridges tonight with blowing
snow possible over some of the mountain passes. Otherwise, there
will be near normal to slightly above normal temperatures in the
mountains.

The plains and urban corridor will see very similar conditions
tonight and tomorrow as they did today. This is the case where a
persistence forecast appears to be the best option. A fog/stratus
deck will move westward later this evening eventually making it
back to the Denver metro after midnight. This fog/stratus deck
will continue into the morning hours with flurries and/or light
snow showers possible mainly near and downstream of refineries. A
jet streak will move across far northern Colorado during the late
afternoon which may provide some lift for snow showers to begin
across the Cheyenne Ridge. Otherwise, a cold morning is in store
with a quick increase in temperatures around midday when the sun
comes out.

.LONG TERM...(Thursday night through Wednesday)
Issued at 240 PM MST Wed Feb 10 2021

Winter pattern entrenched across northeast Colorado through this
weekend with temperatures well below normal and continued chances
of flurries and light snow.  A persistence forecast along with
continued trending of downward temperatures through the weekend is
the way to go, while looks like Saturday night through Sunday
night will see some of the coldest temperatures of the year
(potential for record setting low temperatures.) Best chance of
widespread accumulating snow will be Saturday night and Sunday.

For Thursday night and Friday, a reinforcing shot of colder air and
a better chance for light snow as an upper wave slides across the
area on Friday with weak QG ascent. However with low levels already
moist and shallow upslope flow, shouldn't take much for light
snow/flurries to develop. Could see some accumulating light snow
especially across the far northeast plains. Have already dropped
temperatures a few degrees further during these periods. Snow will
also be increasing in the mountains in the Thursday night and
Friday with deepening moisture. Appears zone 31 and the Rabbit
Ears Pass region will have the best chance for the heavier snow
and winter weather advisories may eventually be needed.

For the weekend, a bit of a break early in the day on Saturday and
then the next stronger upper trof will drop in across Colorado
with some moderate QG ascent for Saturday night and early Sunday.
This looks like the period with the best chance for widespread
snowfall and the coldest temperatures. Readings on Sunday will
only be in the single digits to around zero and well below zero
for most locations over the plains Sunday night into early Monday.
Looks like some slow moderation in temperatures and improving
conditions early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 240 PM MST Wed Feb 10 2021

Light winds with VFR conditions will continue through the evening.
Overnight, another stratus/fog deck appears likely to move back
in with similar conditions to today (Wednesday) with IFR/LIFR
ceilings and visibility. The forecast challenges will be how low
the visibility gets with the possible fog and when does the
fog/stratus break up. There may be brief periods of 1/2 mile
visibility around sunrise but there was not enough confidence in
that to include it in the TAF. In addition, the timing of the
fog/stratus dissipation may again be the early afternoon.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Danielson
LONG TERM...Entrekin
AVIATION...Danielson
Hazardous weather outlook, Feb 10, 10:39 AM MST, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1039 AM MST Wed Feb 10 2021

COZ030>051-111745-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1039 AM MST Wed Feb 10 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Light snow showers and patchy fog will persist into the early
afternoon across the urban corridor and plains. Temperatures will
be cold today with highs in the low teens across much of the
eastern plains. Light snow will continue across the mountains with
an additional inch or two expected to accumulate throughout the
day. More fog is possible late tonight over the eastern plains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Cold air will remain over the plains Thursday with even colder air
moving in Friday and this weekend. By the weekend temperatures
will be approaching records, with lows below zero and highs in
the single digits above zero expected across most of the plains.
Periods of light snow are likely, but little travel impact is
expected. The most likely time for accumulating snow looks like
Friday night and again Sunday.

For the mountains, light snow is likely over the ridges through
this weekend. There will be some increase in the snowfall late
Friday into early Saturday along with a bit more wind. The valleys
and foothills will have periods of light snow with a cooling
trend through the weekend.

Model forecasts are uncertain for the beginning of next week.
There will likely be some moderation in temperatures, but there
is also a chance of snow and windy conditions, especially in the
mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter reports will not be needed today or tonight.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
February 10, 4:00 PM MST to February 11, 1:00 AM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Weather, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
February 10, 4:00 PM MST to February 11, 1:00 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Winter Weather, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
February 10, 4:00 PM MST to February 11, 1:00 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet

When
February 10, 4:00 PM MST to February 11, 1:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Winter Weather, C & S Weld County

When
February 10, 4:00 PM MST to February 11, 1:00 AM MST
Where
C & S Weld County forecast zone
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 942774, 942775, 942776, 942777, 942778.